Coming off of NuvaRing.... cramps and miserable. Normal?
Hi all! I have my regular yearly visit with my ob/gyn next month and can ask him a lot of these questions then but can't get in any earlier for that visit (insurance won't pay for a "yearly" more than once a year and my last was in Feb 2012).
I have been on the NuvaRing for a bit over four years and have generally really liked it. My fiancé just got a vasectomy and has been tested and we're all good for me to FINALLY get off of hormonal birth control. Finally.
Amusingly enough I put in a new ring at the end of October, thinking "I really need to get off of this soon" and totally forgot to change it out at the end of November. So I had a ring in for an extra few weeks and then realized my error when the pharmacy called to ask why I hadn't picked up my refill. I decided that then was a good time to stop so I've technically been off of it for about six weeks now.
I feel pretty good, no acne or anything crazy, but two things:
1. I have not had a period yet. I talked to the doc and he said it was normal for it to take a long time to start up again.
2. I have THE. WORST. CRAMPS. They're regular pms-style cramps except when I stand up/sit down/cough/strain. Then it feels like both of my ovaries ache. Sort of like a quick fist-punch to both of them. Is THIS normal? I get the "yes dear, you're fine" from the doc but wanted to hear if anyone out there has actually experienced the same thing.
Thank you all so much for your time!